Alert archive / California / Winter Storm Warnings in 2018

Winter Storm Warning 3, NWS Sacramento, CA

January 23, 2018

NWS Sacramento, CA issued this winter storm warning at Jan 23, 2018, 12:17 PM PST. It took effect at Jan 24, 2018, 12:00 PM PST. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 23, 2018, 12:17 PM PST (20:17 UTC)
In effect from
Jan 24, 2018, 12:00 PM PST
Expired
Jan 26, 2018, 3:00 AM PST
In force
39 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

142 
WWUS46 KSTO 232017
WSWSTO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sacramento CA
1217 PM PST Tue Jan 23 2018

...Winter Storm Wednesday into Friday...

.Pacific storm will bring periods of moderate to heavy snow and
gusty wind to the mountains Wednesday afternoon into Friday.
Heaviest snow and strongest wind expected Wednesday afternoon 
into Thursday morning. Hazardous winter driving is possible 
during this period with travel delays and chain controls likely. 

CAZ068-250030-
/O.UPG.KSTO.WS.A.0004.180124T2000Z-180126T1800Z/
/O.NEW.KSTO.WS.W.0003.180124T2000Z-180126T1800Z/
Western Plumas County/Lassen Park-
1217 PM PST Tue Jan 23 2018

...WINTER STORM WARNING IN EFFECT FROM NOON WEDNESDAY TO 10 AM
PST FRIDAY ABOVE 4000 FEET...

* WHAT...Heavy snow expected. Travel will be very difficult to
  impossible, including during the afternoon and evening commute
  on Wednesday. Damage to trees and power lines is possible. Total
  snow accumulations of 1 to 2 feet, with 3 feet near Lassen
  National Park.
 
* WHERE...Western Plumas County/Lassen Park.

* WHEN...Noon Wednesday to 10 AM Friday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in
  visibility at times. Wind gusts 40 to 60 mph possible over
  higher terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means there will be snow covered
roads and limited visibilities. Travel is not recommended while
the warning is in effect. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency.The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

CAZ069-250030-
/O.UPG.KSTO.WS.A.0004.180125T0000Z-180126T1800Z/
/O.NEW.KSTO.WS.W.0003.180124T2000Z-180126T1800Z/
West Slope Northern Sierra Nevada-
1217 PM PST Tue Jan 23 2018

...WINTER STORM WARNING IN EFFECT FROM NOON WEDNESDAY TO 10 AM
PST FRIDAY ABOVE 4000 FEET...

* WHAT...Heavy snow expected. Travel will be very difficult to
  impossible, including during the afternoon and evening commute
  on Wednesday. Damage to trees and power lines is possible. Total
  snow accumulations of 1 to 2 feet.

* WHERE...West Slope Northern Sierra Nevada including Interstate
  80 and Highway 50.

* WHEN...Noon Wednesday to 10 AM Friday.

* ADDITIONAL DETAILS...Heavy snow rates approaching 2 inches per 
  hour expected Wednesday afternoon into the evening hours along 
  Interstate 80 and Highway 50. Be prepared for significant 
  reductions in visibility at times. Wind gusts 40 to 60 mph 
  possible over higher terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means there will be snow covered
roads and limited visibilities. Travel is not recommended while
the warning is in effect. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$
6 follow-up statements
521 
WWUS46 KSTO 232221
WSWSTO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sacramento CA
221 PM PST Tue Jan 23 2018

...Winter Storm Wednesday into Friday...

.Pacific storm will bring periods of moderate to heavy snow and
gusty wind to the mountains Wednesday afternoon into Friday.
Heaviest snow and strongest wind expected Wednesday afternoon
into Thursday morning. Hazardous winter driving is possible
during this period with travel delays and chain controls likely.

CAZ068-069-250030-
/O.CON.KSTO.WS.W.0003.180124T2000Z-180126T1800Z/
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
221 PM PST Tue Jan 23 2018

...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON WEDNESDAY TO
10 AM PST FRIDAY ABOVE 4000 FEET...

* WHAT...Heavy snow. Travel will be very difficult to impossible,
  especially during the afternoon and evening commute on 
  Wednesday. Damage to trees and power lines is possible. Total 
  snow accumulations of 1 to 2 feet, with 3 feet near Lassen 
  National Park.
 
* WHERE...Western Plumas County/Lassen Park.

* WHEN...Noon Wednesday to 10 AM Friday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in
  visibility at times. Wind gusts 40 to 60 mph possible over
  higher terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means there will be snow covered
roads and limited visibilities. Travel is not recommended while
the warning is in effect. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency.The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

CAZ013-014-063-250030-
/O.NEW.KSTO.WW.Y.0004.180125T0000Z-180126T1800Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-
Mountains Southwestern Shasta County to Northern Lake County-
221 PM PST Tue Jan 23 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 10 AM
PST FRIDAY ABOVE 2000 FEET...

* WHAT...Snow. Plan on difficult travel conditions, especially 
  during the evening commute on Thursday. Total snow accumulations
  of 4 to 6 inches, with localized amounts up to 15 inches over 
  the mountain peaks.

* WHERE...Shasta Lake Area / Northern Shasta County, Burney Basin/
  Eastern Shasta County and Mountains Southwestern Shasta County
  to Northern Lake County. Snow levels will start around 4000 feet
  and fall to 2000 feet...locally down to 1500 feet Wednesday 
  night into Friday.

* WHEN...4 PM Wednesday to 10 AM Friday. 

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$
479 
WWUS46 KSTO 241110
WSWSTO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sacramento CA
310 AM PST Wed Jan 24 2018

...Winter Storm Wednesday into Friday...

.Pacific storm will bring periods of moderate to heavy snow and
gusty wind to the this Wednesday afternoon into Friday. Heaviest 
snow and strongest wind expected this evening into early Thursday
morning and again late Thursday afternoon and evening. Hazardous 
winter driving is likely during this period with travel delays 
and chain controls.

CAZ068-069-250000-
/O.CON.KSTO.WS.W.0003.180124T2000Z-180126T1800Z/
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
310 AM PST Wed Jan 24 2018

...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO
10 AM PST FRIDAY ABOVE 3000 FEET...

* WHAT...Heavy snow. Travel will be very difficult to impossible.
  Damage to trees and power lines is possible. Total snow
  accumulations of 1 to 2 feet with localized amounts up to 3 feet.

* WHERE...Western Plumas County/Lassen Park and West Slope 
  Northern Sierra Nevada.

* WHEN...Noon today to 10 AM Friday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in
  visibility at times. Wind gusts 40 to 60 mph possible over
  higher terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means there will be snow covered
roads and limited visibilities. Travel is not recommended while
the warning is in effect. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency.The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

CAZ064-066-250000-
/O.EXB.KSTO.WW.Y.0004.180125T0000Z-180126T0200Z/
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-
310 AM PST Wed Jan 24 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 PM PST THURSDAY ABOVE 2500 FEET...

* WHAT...Snow. Plan on slippery road conditions. Total snow
  accumulations 4 to 6 inches with localized amounts up to 8
  inches.

* WHERE...Clear Lake/Southern Lake County and Northeast 
  Foothills/Sacramento Valley.

* WHEN...4 PM today to 6 PM Thursday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

CAZ013-014-063-250000-
/O.CON.KSTO.WW.Y.0004.180125T0000Z-180126T1800Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-
Mountains Southwestern Shasta County to Northern Lake County-
310 AM PST Wed Jan 24 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM PST FRIDAY ABOVE 2000 FEET...

* WHAT...Snow. Plan on difficult travel conditions. Total snow
  accumulations of 5 to 10 inches with localized amounts up to 18
  inches.

* WHERE...Shasta Lake Area / Northern Shasta County, Burney 
  Basin / Eastern Shasta County and Mountains Southwestern 
  Shasta County to Northern Lake County.

* WHEN...4 PM today to 10 AM Friday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$
492 
WWUS46 KSTO 242157
WSWSTO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sacramento CA
157 PM PST Wed Jan 24 2018

...Winter Storm into Friday...

.Pacific storm will bring periods of moderate to heavy snow and
gusty wind this afternoon into Friday. Heaviest snow and 
strongest wind expected this evening into early Thursday morning 
and again late Thursday afternoon and evening. Hazardous winter 
driving is likely during this period with travel delays and chain 
controls.

CAZ068-069-251400-
/O.CON.KSTO.WS.W.0003.000000T0000Z-180126T1800Z/
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
157 PM PST Wed Jan 24 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY
ABOVE 3000 FEET...

* WHAT...Heavy snow. Travel will be very difficult to 
  impossible. Damage to trees and power lines is possible. Total 
  snow accumulations of 1 to 2 feet with localized amounts up to 
  3 feet.

* WHERE...Western Plumas County/Lassen Park and West Slope 
  Northern Sierra Nevada.

* WHEN...Noon today to 10 AM Friday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times. Wind gusts 40 to 60 mph possible over 
  higher terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means there will be snow covered
roads and limited visibilities. Travel is not recommended while
the warning is in effect. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency.The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

CAZ013-014-063-251400-
/O.CON.KSTO.WW.Y.0004.180125T0000Z-180126T1800Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-
Mountains Southwestern Shasta County to Northern Lake County-
157 PM PST Wed Jan 24 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
FRIDAY ABOVE 2000 FEET...

* WHAT...Snow. Plan on difficult travel conditions. Total snow 
  accumulations of 5 to 10 inches with localized amounts up to 
  18 inches.

* WHERE...Shasta Lake Area / Northern Shasta County, Burney 
  Basin / Eastern Shasta County and Mountains Southwestern 
  Shasta County to Northern Lake County.

* WHEN...4 PM today to 10 AM Friday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

CAZ064-066-251400-
/O.CON.KSTO.WW.Y.0004.180125T0000Z-180126T0200Z/
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-
157 PM PST Wed Jan 24 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST
THURSDAY ABOVE 2500 FEET...

* WHAT...Snow. Plan on slippery road conditions. Total snow 
  accumulations 4 to 6 inches with localized amounts up to 8 
  inches.

* WHERE...Clear Lake/Southern Lake County and Northeast 
  Foothills/Sacramento Valley.

* WHEN...4 PM today to 6 PM Thursday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$
984 
WWUS46 KSTO 251130
WSWSTO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sacramento CA
330 AM PST Thu Jan 25 2018

...Winter Storm into Friday...

.Pacific storm will bring periods of moderate to heavy snow and
gusty wind into Friday. Hazardous winter driving conditions are
likely during this period with travel delays and chain controls.

CAZ068-069-260000-
/O.CON.KSTO.WS.W.0003.000000T0000Z-180126T1800Z/
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
330 AM PST Thu Jan 25 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY
ABOVE 3000 FEET...

* WHAT...Snow occurring. Plan on difficult travel conditions.
  Additional snow accumulations of 6 to 12 inches, with localized
  amounts up to 18 inches, are expected.

* WHERE...Western Plumas County/Lassen Park and West Slope 
  Northern Sierra Nevada.

* WHEN...Until 10 AM Friday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means there will be snow covered
roads and limited visibilities. Travel is not recommended while
the warning is in effect. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency.The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

CAZ013-014-063-260000-
/O.CON.KSTO.WW.Y.0004.000000T0000Z-180126T1800Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-
Mountains Southwestern Shasta County to Northern Lake County-
330 AM PST Thu Jan 25 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
FRIDAY ABOVE 2000 FEET...

* WHAT...Snow occurring. Plan on difficult travel conditions. 
  Additional snow accumulations of 4 to 8 inches, with localized 
  amounts up to 14 inches, are expected.

* WHERE...Shasta Lake Area / Northern Shasta County, Burney 
  Basin / Eastern Shasta County and Mountains Southwestern 
  Shasta County to Northern Lake County.

* WHEN...Until 10 AM Friday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

CAZ064-066-260000-
/O.CON.KSTO.WW.Y.0004.000000T0000Z-180126T0200Z/
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-
330 AM PST Thu Jan 25 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING ABOVE 2500 FEET...

* WHAT...Snow occurring. Plan on slippery road conditions. 
  Additional snow accumulations of 2 to 4 inches, with localized 
  amounts up to 8 inches, are expected.

* WHERE...Clear Lake/Southern Lake County and Northeast 
  Foothills/Sacramento Valley.

* WHEN...Until 6 PM today.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$
823 
WWUS46 KSTO 252333
WSWSTO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sacramento CA
333 PM PST Thu Jan 25 2018

...Winter Storm into Friday...

.Pacific storm will bring periods of moderate to heavy snow and
gusty wind into Friday. Hazardous winter driving conditions are
likely during this period with travel delays and chain controls.

CAZ068-069-261400-
/O.CON.KSTO.WS.W.0003.000000T0000Z-180126T1800Z/
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
333 PM PST Thu Jan 25 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY
ABOVE 3000 FEET...

* WHAT...Periods of heavy snow. Plan on difficult travel 
  conditions, including during the evening commute. Additional 
  snow accumulations of 3 to 5 inches, with localized amounts up 
  to 7 inches, are expected.

* WHERE...Western Plumas County/Lassen Park and West Slope 
  Northern Sierra Nevada.

* WHEN...Until 10 AM Friday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means there will be snow covered
roads and limited visibilities. Travel is not recommended while
the warning is in effect. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency.The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

CAZ013-014-063-261400-
/O.CON.KSTO.WW.Y.0004.000000T0000Z-180126T1800Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-
Mountains Southwestern Shasta County to Northern Lake County-
333 PM PST Thu Jan 25 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
FRIDAY ABOVE 2000 FEET...

* WHAT...Periods of snow. Plan on slippery road conditions, 
  including during the evening commute. Additional snow 
  accumulations of 2 to 4 inches are expected.

* WHERE...Shasta Lake Area / Northern Shasta County, Burney 
  Basin / Eastern Shasta County and Mountains Southwestern 
  Shasta County to Northern Lake County.

* WHEN...Until 10 AM Friday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

CAZ064-066-260200-
/O.CON.KSTO.WW.Y.0004.000000T0000Z-180126T0200Z/
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-
333 PM PST Thu Jan 25 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING ABOVE 2500 FEET...

* WHAT...Snow occurring. Plan on slippery road conditions, 
  including during the evening commute. Additional snow 
  accumulations of up to 2 inches are expected.

* WHERE...Clear Lake/Southern Lake County and Northeast 
  Foothills/Sacramento Valley.

* WHEN...Until 6 PM today.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$
060 
WWUS46 KSTO 261100
WSWSTO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sacramento CA
300 AM PST Fri Jan 26 2018

CAZ068-069-261200-
/O.CAN.KSTO.WS.W.0003.000000T0000Z-180126T1800Z/
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
300 AM PST Fri Jan 26 2018

...WINTER STORM WARNING IS CANCELLED...

A few snow showers may linger until around sunrise with little or
no additional snowfall accumulation expected. However, travel
impacts will linger this morning. Check Caltrans for the latest 
road conditions: quickmap.dot.ca.gov

$$

CAZ013-014-063-261200-
/O.CAN.KSTO.WW.Y.0004.000000T0000Z-180126T1800Z/
Shasta Lake Area / Northern Shasta County-
Burney Basin / Eastern Shasta County-
Mountains Southwestern Shasta County to Northern Lake County-
300 AM PST Fri Jan 26 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Only a few light showers will linger early this morning with no
impact to travel expected.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 23, 4:30 AM PST, 7 hours 47 minutes earlier.

Area forecast discussion, Jan 23, 4:30 AM PST, 7 hours 47 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
430 AM PST Tue Jan 23 2018

.Synopsis...
Fair today with some patchy morning valley fog and drizzle.
Stronger Pacific storm impacts the area Wednesday into Friday
with periods of moderate to heavy rain, mountain snow and gusty
wind. Drier weather over the weekend.

&&

.Discussion...
Satellite imagery showing plenty of low clouds and patchy fog
still lingering across much of the Central Valley, and in the
mountain valleys, while the remainder of interior NorCal is
seeing mainly clear skies other than some high clouds beginning to
spread onshore ahead of the mid-week weather system. The depth of
the stratus layer over the Sacramento region has decreased
overnight as the subsidence inversion has strengthened, so
probably little if any drizzle expected this morning.

Dry weather today, with milder temperatures for most areas, under
upper level ridging.

Little change to current forecast other than to slightly slow
down the onset of precipitation across interior NorCal on
Wednesday. Still appears a more impactful system will affect the
region mainly Wednesday and Thursday with a good shot of
precipitation, heavy mountain snow with lowering snow levels, and
gusty winds.

Heavy snow expected in the mountains of Western Plumas and
Northern Sierra Nevada Wednesday night into Thursday and have a
Winter Storm Watch in effect. Several feet of snow is possible
over the highest elevations. As snow levels lower significantly
behind the front Wednesday night and Thursday, accumulating snow
in the Coastal and Shasta mountains may warrant additional winter
weather products. Could also see some light accumulations in the
upper elevations of the NE foothills and Motherlode Thursday.

Unsettled weather continues Thursday as post frontal upper
troughing moves through. Models showing limited CAPE attm
Thursday, but trending up. With steepening lapse rates Thursday
afternoon as 5H temps cool into the lower -30s Deg C, will need
to continue to monitor for potential thunderstorm activity. Storm
total liquid QPF for this system ranges from about a 1/3" to 1.5"
in the Central Valley (highest in the Northern Sacramento
Valley) with 1 to 3 inches for the foothills and mountains.

&&
.EXTENDED DISCUSSION (Saturday THROUGH Tuesday)

Jet stream and associated moisture will be draped across northern
California Saturday as upper level heights rise with building
ridge and push unsettled weather northward and out of the forecast
area. The northern Sacramento Valley and northern mountains can
expect chances for rain and light mountain snow accumulations
Saturday and Saturday night. High pressure dominates Sunday and
brings a return to dry conditions before the next weather
disturbance moves inland for the beginning of the next workweek.
High temperatures through the extended forecast period will be
near to slightly above average for January.

&&

.AVIATION...

VFR conditions expected for the northern Sacramento Valley
terminals with MVFR/IFR conditions for delta influenced locations.
Expecting conditions to improve this afternoon before another
round of lower ceilings/visibilities tonight as the next weather
disturbance approaches. Precipitation expected to begin 18z
Tuesday through 00z Wednesday.
&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Wednesday afternoon through Friday
morning for West Slope Northern Sierra Nevada-Western Plumas
County/Lassen Park.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 2:21 PM PSTWinter Weather AdvisorySTO61 hr

Nearby

Winter Storm Warnings in California, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.